MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number ULTRA10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Event or Problem Description
End user states "she is not blaming any defect on this product but rather just the act of cathing she was told by her md places her susceptible to utis." she reports having "more utis with use of this catheter than any other she has previously used, although she has had prior utis before.She states she no longer has pain/ pinching feeling with this catheter - caths 6-7 x day.She thinks her interstitial cystisis was the cause of that feeling she previously had this with product but she has never gotten so many utis in a short time frame, more so than ever previously with any other catheter and she called to report this and explore other options.She said she has always closely followed up with her urologist; also with infectious disease.She has had a recent urodynamics, cystoscopy and renal us.She has a small kidney stone in her left kidney but they are just monitoring it now.She said her uti symptoms are usually urgency, frequency, bladder pain burning and chills and then she goes into do a urine sample.This year with use of this catheter she has been diagnosed with a uti in february - e.Coli.Symptoms cleared after oral antbiotic treatment - name unknown.(b)(6) - diagnosed with klebsiella p.- treated with iv rocephin for 5 days and then after that, between (b)(6) her symptoms never cleared despite that iv treatment so she did another urine sample and she was diagnosed with e.Coli.She was prescribed bactrim them changed to macrobid to treat this.She just had a urine specimen now that was clear of any infection feeling better now." ens user states "her cathing technique - she is doing all correctly to prevent utis.She cleanses hands appropriately, cleanses her urethra and does not contaminate the catheter prior to use.".This emdr covers the unknown number of catheters associated with the utis.
 
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number : reporting site: 1049092 ; manufacturing site: 3005471919.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key19358494
Report Number1049092-2024-00067
Device Sequence Number17093343
Product Code KOD
UDI-Device Identifier00815947020420
UDI-Public00815947020420
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K221593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/28/2025
Device Model NumberULTRA10
Device Lot Number22B26301
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age66 YR
Patient SexFemale